Alert archive / Colorado / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 26, 2009, 5:18 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2009, 5:18 PM MDT (23:18 UTC)
- Expired
- Jul 26, 2009, 8:42 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 90 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPUB 262318
FFWPUB
COC055-071-270515-
/O.NEW.KPUB.FF.W.0010.090726T2318Z-090727T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
518 PM MDT SUN JUL 26 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 1115 PM MDT
* AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALSENBURG
AND DELHI.
DOPPLER RADAR ESTIMATES THAT RAIN TOTALS UP TO 2.5 INCHES HAVE
OCCURRED 25 MILES TO THE NORTHEAST OF TRINIDAD. ADDITIONAL RAINFALL
UP TO 2.5 INCHES IS ANTICIPATED OVER THIS AREA THROUGH 9 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO
WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN
FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN.
&&
LAT...LON 3789 10475 3788 10465 3776 10420 3773 10408
3764 10406 3762 10380 3716 10390 3747 10464
3767 10505
$$1 follow-up statement
000
WGUS75 KPUB 270242
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
842 PM MDT SUN JUL 26 2009
COC055-071-270251-
/O.CAN.KPUB.FF.W.0010.000000T0000Z-090727T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUERFANO CO-LAS ANIMAS CO-
842 PM MDT SUN JUL 26 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL LAS
ANIMAS AND EASTERN HUERFANO COUNTIES...
LAT...LON 3789 10475 3788 10465 3776 10420 3773 10408
3764 10406 3762 10380 3716 10390 3747 10464
3767 10505
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:28 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 26, 2:28 PM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 228 PM MDT SUN JUL 26 2009 .SHORT TERM... (TONIGHT AND MONDAY) ...MAIN FORECAST CONCERNS ARE POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND EVENING... NOT MUCH CHANGE IN OVERALL PATTERN FROM YESTERDAY THOUGH THERE ARE A FEW SUBTLE FEATURES OF INTEREST. FIRST PRECIP WATERS HAVE INCREASED WITHIN THE RECIRCULATED MOISTURE PLUME WITH VALUES INCREASING TO UP TO AROUND 180% OF NORMAL VS THE 150% FROM YESTERDAY. WV SHOWS NEXT DISTINCT SHORTWAVE MOVING INTO NW CO WHICH WILL BE TRACKING EASTWARD AROUND THE PERIPHERY OF THE UPPER RIDGE ACROSS THE AREA LATE THIS AFTERNOON AND INTO TONIGHT. THIS FEATURE HAS ALREADY BEGUN TO FIRE OFF THUNDERSTORMS ACROSS WRN AND NRN CO AS OF 18Z...AND IN AN HOUR OR TWO EXPECT ACTIVITY WILL BE RAMPING UP ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. SURFACE DEW POINTS ARE STILL IN THE 50S TO LOWER 60S ACROSS THE PLAINS...WITH 50 DEW POINTS WELL UP INTO THE HIGH VALLEYS AND 40S FOR THE HIGHER MTNS. THIS YIELD CAPE VALUES OF AROUND 800 TO 1500 J/KG ACROSS THE EASTERN MOUNTAINS/PLAINS WITH THE HIGHEST VALUES ALONG THE LOWER EASTERN SLOPES OF THE SE MOUNTAINS. SPC MESO ANALYSIS HAS ANOTHER AXIS OF HIGH CAPE OF 1500 J/KG ALONG THE CO/NM BORDER. BOTH NAM AND GFS HAVE QUITE WIDESPREAD QPF ACROSS THE SE MTS/ADJACENT PLAINS FOR THIS AFTERNOON AND EVENING DUE TO A COMBINATION OF SURFACE HEATING AND FORCING FROM INCOMING SHORTWAVE...AND DUE TO THE HEAVY RAIN AND SATURATED SOILS THE OCCURRED YESTERDAY...HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR THESE AREAS FROM 2 PM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. BURN SCARS AND AREAS WHICH RECEIVED HEAVY RAIN YESTERDAY WILL BE THE MOST PRONE TO FLASH FLOODING. HOWEVER...URBAN AREAS TOO (AS WE SAW IN CANON CITY YESTERDAY) WILL BE SUSCEPTIBLE TO RAPID RUN OFF AND FLASH FLOODING AS WELL. STEEP SLOPES IN THE MOUNTAIN AREAS COULD SEE SOME MUD/ROCK SLIDES UNDER THE HEAVIER THUNDERSTORMS. PRECIPITATION RATES OF AROUND 2 INCHES PER HOUR OR EVEN A LITTLE HIGHER WILL BE POSSIBLE AGAIN WITH THE STRONGER STORMS. AS FOR SEVERE THUNDERSTORM POTENTIAL...LAPS SOUNDINGS AND MODEL SOUNDINGS ARENT SHOWING MUCH CAPE IN THE HAIL GROWTH REGION OF THE STORMS. SO THINK THAT SCENARIO MAY PLAY OUT A LOT LIKE YESTERDAY...WITH LOTS OF PEA TO MARBLE SIZE HAIL AND HEAVY RAIN. COULDNT RULE OUT A COUPLE NICKEL TO NEAR QUARTER SIZED HAIL STONES WITH INITIAL UPDRAFTS AS THEY TAP POCKETS OF HIGHER CAPE ALONG THE LOWER EASTERN SLOPES. MODELS DIMINISH PRECIPITATION FAIRLY RAPIDLY AFTER MIDNIGHT...THOUGH COULDNT RULE OUT A STRAY STORM OR TWO. FOR MONDAY...MODELS START TO MOVE THE UPPER TROF ACROSS THE NW U.S TOWARDS THE AREA BY LATE IN THE PERIOD. 70 KT UPPER JET WILL NOSE INTO CENTRAL/SE CO DURING THE AFTN. MODELS DRY OUT SURFACE DEW POINTS ACROSS THE SE PLAINS SOME...AS FRONT LIFTS BACK TO THE NORTH ACROSS NE CO. THUS PRECIP WATERS IN NAM12 COME DOWN TO AROUND 130-150% OF NORMAL. THE DRYING IN THE LOW LEVELS HELPS TO CUT DOWN THE CAPE AND THERE APPEARS TO BE LESS OF A SEVERE THREAT TOMORROW DUE TO THAT. HOWEVER WITH INCREASING WINDS ALOFT...SHEARS WILL BE ON THE INCREASE. WITH FORCING MOVING IN ALOFT...ITS HARD TO DECREASE POPS SUBSTANTIALLY...THOUGH DO THINK THERE WILL BE A MINIMA IN COVERAGE ACROSS THE I-25 CORRIDOR SOUTH OF KCOS TO KTAD. THUNDERSTORMS MAY FIRE ALONG THE CONVERGENCE AXIS DEPICTED BY THE NAM ACROSS THE FAR EASTERN COUNTIES THEN UP ALONG THE OLD BOUNDARY TO THE NORTH. WILL GO WITH SCATTERED POPS FOR THESE AREAS. HEAVY RAIN WILL STILL BE A THREAT WITH STORMS TOMORROW...BUT THINK THIS THREAT WILL BE LESS WIDESPREAD. AT LEAST UNTIL THE SHORTWAVE MOVES IN LATER IN THE PERIOD. SEE DISCUSSION BELOW. -KT .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) LONG TERM CONCERNS REMAIN STRENGTH AND COVERAGE OF CONVECTION ALONG WITH TIMING OF BOUNDARIES MOVING ACROSS THE STATE THROUGH THE PERIOD. MONDAY NIGHT-TUESDAY NIGHT...MODELS CONTINUE TO INDICATE INCREASING NORTHWEST FLOW ACROSS THE REGION MONDAY NIGHT AS A STRONG SHORT WAVE DIVING ACROSS NORTHERN ROCKIES MONDAY AFTERNOON CONTINUES ACROSS NORTHEASTERN COLORADO MONDAY NIGHT AND INTO CENTRAL HIGH PLAINS TUESDAY. MODELS INDICATING A SLIGHT DECREASE IN MID AND UPPER LEVEL MOISTURE ACROSS THE STATE...THOUGH WITH INCREASED UVV ASSOCIATED WITH LEFT QUAD OF JET TRANSLATING ACROSS SOUTH CENTRAL COLORADO MONDAY NIGHT...SHOULD CONTINUE TO SCATTERED THUNDERSTORMS ACROSS THE AREA. MODELS CONTINUE TO DIFFER ON TIMING OF ASSOCIATED COLD FRONT SLIDING ACROSS THE EASTERN PLAINS WITH GFS STILL LOOKING THE MOST REASONABLE AS IT HAS THE FRONT MOVING ACROSS NORTHEASTERN COLORADO LATE MONDAY AFTERNOON...TO THE PALMER DVD MONDAY EVENING AND ACROSS THE REST OF THE SE PLAINS THROUGH LATE MONDAY NIGHT. WITH MOISTURE POOLING ALONG AND BEHIND THE FRONT...ALONG WITH THE MODERATE WESTERLY FLOW ALOFT...THERE REMAINS THE POSSIBILITY OF STRONG TO SEVERE STORMS ACROSS THE PLAINS MONDAY NIGHT...WITH LARGE HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. WITH COOL AND MOIST LOW LEVEL UPSLOPE STRENGTHENING THROUGH THE DAY TUESDAY...SHOULD SEE INCREASING STABILITY ACROSS THE EASTERN PLAINS AND HAVE CONTINUED THE TREND OF TAPERING BACK POPS FROM THE I-25 CORRIDOR EASTWARD. HOWEVER...WITH MOISTURE IN PLACE ALONG WITH STRONG SOLAR HEATING ACROSS THE HIGHER TERRAIN...ISOLATED TO SCATTERED POPS TO REMAIN ACROSS THE MTS AND HIGH VALLEYS WITH BEST COVERAGE EXPECTED ACROSS THE EASTERN MTS AND IMMEDIATE ADJACENT PLAINS. WEDNESDAY-THURSDAY...MODERATE NORTHWEST FLOW ALOFT PROGGED TO CONTINUE ACROSS THE REGION WEDNESDAY WITH ANOTHER STRONG SHORT WAVE AND ASSOCIATED FRONT PROGGED TO DIVE ACROSS THE NORTHERN ROCKIES THROUGH THE HIGH PLAINS WEDNESDAY EVENING. WITH MODERATE WESTERLY FLOW CONTINUING ALOFT ALONG WITH LOW LEVEL MOISTURE REMAINING IN PLACE...SHOULD SEE AN INCREASED THREAT OF STRONG TO SEVERE STORMS ACROSS THE PLAINS ON WEDNESDAY WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. FRONT CONTINUES ACROSS THE EASTERN PLAINS WEDNESDAY NIGHT WITH MOIST UPSLOPE FLOW RETURNING ACROSS THE PLAINS THROUGH THE DAY THURSDAY. HAVE KEPT ISOLATED TO SCATTERED POPS ACROSS THE AREA WEDNESDAY AND THURSDAY...WITH BEST POPS ACROSS THE EASTERN MTS AND PLAINS. FRIDAY-SUNDAY...MODELS CONTINUE TO INDICATE A WARMING AND DRYING TREND THROUGH THIS PERIOD AS UPPER RIDGING PUSHES BACK INTO THE DESERT SOUTHWEST AND GREAT BASIN REGION FRIDAY AND INTO WESTERN COLORADO SATURDAY AND SUNDAY. COULD SEE ANOTHER WEAK FRONT MOVING ACROSS THE EASTERN PLAINS FRIDAY AS THE ECMWF KEEPS THE STATE ON THE WESTERN PERIPHERY OF STRONGER FLOW ALOFT THROUGH SATURDAY...THOUGH WILL CONTINUE TO TREND TOWARD THE WARMER AND DRIER GFS. -MW && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT THE AREA TODAY WITH THUNDERSTORMS MOST NUMEROUS ACROSS THE EASTERN MOUNTAINS. MVFR TO LOCAL IFR CIGS ALONG WITH HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THUNDERSTORMS. HOWEVER A FEW OF THE STRONGER STORMS COULD PRODUCE HAIL TO NEAR 1 INCH IN DIAMETER ALONG WITH LOCALIZED ERRATIC GUSTY WINDS UP TO 50 MPH. VFR CIGS EXPECTED OVERNIGHT FOR MOST AREAS...THOUGH COULD SEE SOME PATCHY IFR STRATUS/FOG ACROSS PORTIONS OF THE SE PLAINS. MODELS DEPICT LIGHT NORTHWEST SFC WINDS SPREADING IN LATER TONIGHT WHICH IS ANTICIPATED TO PROVIDE ENOUGH DRAINAGE TO PREVENT PERSISTENT IFR STRATUS FROM DEVELOPING AT KCOS. KPUB HAS A SLIGHTLY BETTER POTENTIAL THOUGH ITS STILL QUITE UNCERTAIN HOW PERSISTENT THIS MAY BE AND DEPENDENT ON HOW MUCH RAINFALL OCCURS TONIGHT. WILL THROW IN A SCT015 LAYER AT KPUB AFTER 12Z UNTIL THESE DETAILS BECOME MORE CERTAIN. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ072>088-094. && 31/23
Hazardous weather outlook, Jul 26, 11:01 AM MDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1101 AM MDT SUN JUL 26 2009 COZ058>089-093>099-271715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1101 AM MDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...WITH THUNDERSTORMS MOST NUMEROUS ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS. THE MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL. RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS. THIS COULD RESULT IN LOCALIZED FLASH FLOODING ACROSS THE EASTERN MOUNTAINS AND ADJACENT I-25 CORRIDOR AS WELL AS NORTHERN SLOPES OF THE RATON RIDGE THIS AFTERNOON THROUGH THIS EVENING. SOILS THAT ARE ALREADY SATURATED FROM THE HEAVY RAINFALL YESTERDAY WILL BE MOST PRONE TO FLASH FLOODING...AS WELL AS URBAN AREAS AND BURN SCARS WHERE HEAVY RAIN CAN CAUSE QUICK RUNOFF. THE AREA WITH THE GREATEST RISK FOR FLASH FLOODING WILL BE MAINLY ALONG AND WEST OF INTERSTATE 25. SOME OF THESE STORMS COULD ALSO BECOME STRONG TO POSSIBLY SEVERE LATER THIS AFTERNOON AND EVENING...WITH HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WEATHER PATTERN FROM MONDAY THROUGH ABOUT THURSDAY IS EXPECTED TO BE QUITE ACTIVE AS NUMEROUS DISTURBANCES ALOFT INTERACT WITH AN LOW LEVEL UNSTABLE ATMOSPHERE. THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BE POSSIBLE FROM LATE MONDAY AFTERNOON INTO EARLY TUESDAY MORNING ACROSS THE EASTERN PLAINS OF COLORADO. IN ADDITION TO THE SEVERE WEATHER THREAT...SOME OF THESE STORMS WILL BE CAPABLE OF HEAVY RAIN WHICH MAY CAUSE FLASH FLOODING. FOR TUESDAY...COMPUTER SIMULATIONS ARE INDICATING IT MAY BE TO STABLE ON THE PLAINS FOR THUNDERSTORMS ON THIS DAY...HOWEVER...THEY INDICATE THAT SEVERE STORMS ALONG WITH HEAVY RAIN MAY BE POSSIBLE IN THE MOUNTAINS AND MOUNTAIN VALLEYS. THIS INCLUDES ALL OF TELLER COUNTY AND THE HIGHER ELEVATIONS OF EL PASO COUNTY. IT ALSO INCLUDES THE EAST FACING SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS AND THE WET MOUNTAIN VALLEYS. IF THE LOW LEVELS OF THE ATMOSPHERE ON THE PLAINS DOES BECOME UNSTABLE ON TUESDAY...THEN SEVERE WEATHER WILL BE POSSIBLE ON THE PLAINS TUESDAY AFTERNOON AND EVENING. ON WEDNESDAY...ANOTHER DISTURBANCE WILL MOVE ACROSS THE STATE...AND IT IS ANTICIPATED THAT THE ATMOSPHERE OVER THE PLAINS WILL BE QUITE UNSTABLE. LIKEWISE...SEVERE THUNDERSTORMS ALONG WITH HEAVY RAIN WILL BE POSSIBLE. ALTHOUGH THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF THE PERIOD...THE THREAT OF SEVERE WEATHER WILL DECREASE AS TEMPERATURES ALOFT INCREASE REDUCING THE DEEP LAYER INSTABILITY OVER THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 11 AM MDT. 31/23
In the hours before
Local storm report, Jul 26, 4:13 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
413 PM MDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 6 ENE COLORADO SPRINGS 38.87N 104.72W
07/26/2009 M1.61 INCH EL PASO CO PUBLIC
60 MINUTE DURATION 230 PM TO 330 PM MDT. FROM COCORAHS
OBSERVER.
&&
RMGLocal storm report, Jul 26, 4:21 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 4 E COLORADO SPRINGS 38.83N 104.75W
07/26/2009 EL PASO CO AMATEUR RADIO
CREEK WENT OUT OF ITS BANK AND WAS FLOWING ACROSS THE
ROAD AT GALLEY RD AND SAN MIGUEL.
&&Special weather statement, Jul 26, 4:45 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 445 PM MDT SUN JUL 26 2009 COZ086-262330- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 445 PM MDT SUN JUL 26 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...NORTHEASTERN PUEBLO. AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF BLENDE...OR 9 MILES EAST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. ANOTHER STRONG STORM WAS CENTERED 11 MILES NORTHEAST OF BOONE. LOCATIONS IMPACTED INCLUDE... PUEBLO DEPOT. AVONDALE. BOONE. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 26, 5:00 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
500 PM MDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLASH FLOOD CANON CITY 38.45N 105.22W
07/26/2009 FREMONT CO LAW ENFORCEMENT
SEVERAL ROADS CLOSED ON THE SOUTH SIDE OF CANON CITY DUE
TO FLASH FLOODING.
&&
KTLocal storm report, Jul 26, 5:10 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN SW BEULAH 38.08N 104.98W
07/26/2009 M0.92 INCH PUEBLO CO TRAINED SPOTTER
RAINFALL DURATION 430 PM TO 500 PM MDT. 0.55 FELL 450 PM
TO 500 PM MDT.
&&
RMGLocal storm report, Jul 26, 5:13 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN 4 NNE COLORADO SPRINGS 38.88N 104.79W
07/26/2009 M0.90 INCH EL PASO CO TRAINED SPOTTER
MEASURED IN 20 MINUTES
0250 PM HEAVY RAIN 5 N PETERSON AFB 38.90N 104.71W
07/26/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
MEASURED IN 20 MINUTES. 1/2 INCH HAIL ALSO MEASURED.
0253 PM FLASH FLOOD 5 N PETERSON AFB 38.90N 104.70W
07/26/2009 EL PASO CO AMATEUR RADIO
8 TO 10 INCHES OF WATER AT THE INTERSECTION OF TUTT AND
CONSTITUTION
0256 PM HEAVY RAIN 6 NE COLORADO SPRINGS 38.90N 104.74W
07/26/2009 M1.50 INCH EL PASO CO TRAINED SPOTTER
PRECIPITATION OCCURRED IN 25 MINUTE PERIOD...230 PM TO
255 PM MDT
0259 PM FLASH FLOOD 5 N PETERSON AFB 38.90N 104.70W
07/26/2009 EL PASO CO AMATEUR RADIO
WATER CURB TO CURB ON TUTT BLVD FROM CONSTITUTION TO
NORTH CAREFREE
0304 PM FLASH FLOOD 6 NE COLORADO SPRINGS 38.90N 104.74W
07/26/2009 EL PASO CO TRAINED SPOTTER
CURB TO CURB STREET FLOODING. WATER DEPTH UP TO BOTTOM OF
PICKUP TRUCK DOORS.
0307 PM FLOOD 4 ENE COLORADO SPRINGS 38.85N 104.75W
07/26/2009 EL PASO CO TRAINED SPOTTER
SIGNIFICANT STREET FLOODING.
0308 PM HEAVY RAIN 7 E COLORADO SPRINGS 38.83N 104.69W
07/26/2009 M1.40 INCH EL PASO CO BROADCAST MEDIA
RAINFALL IN 35 MINUTE PERIOD...230 PM TO 305 PM MDT.
0310 PM HEAVY RAIN 4 NNE COLORADO SPRINGS 38.88N 104.79W
07/26/2009 M1.60 INCH EL PASO CO TRAINED SPOTTER
MEASURED IN PAST HOUR. STILL RAINING.
0315 PM HEAVY RAIN 5 NE COLORADO SPRINGS 38.88N 104.74W
07/26/2009 M1.85 INCH EL PASO CO TRAINED SPOTTER
MEASURED IN PAST HOUR.
0320 PM FLASH FLOOD 4 E COLORADO SPRINGS 38.83N 104.75W
07/26/2009 EL PASO CO AMATEUR RADIO
CREEK WENT OUT OF ITS BANK AND WAS FLOWING ACROSS THE
ROAD AT GALLEY RD AND SAN MIGUEL.
0330 PM HEAVY RAIN 6 ENE COLORADO SPRINGS 38.87N 104.72W
07/26/2009 M1.61 INCH EL PASO CO PUBLIC
60 MINUTE DURATION 230 PM TO 330 PM MDT. FROM COCORAHS
OBSERVER.
0438 PM FLASH FLOOD CANON CITY 38.45N 105.22W
07/26/2009 FREMONT CO LAW ENFORCEMENT
SEVERAL ROADS CLOSED ON THE SOUTH SIDE OF CANON CITY DUE
TO FLASH FLOODING.
0500 PM HEAVY RAIN SW BEULAH 38.08N 104.98W
07/26/2009 M0.92 INCH PUEBLO CO TRAINED SPOTTER
RAINFALL DURATION 430 PM TO 500 PM MDT. 0.55 FELL 450 PM
TO 500 PM MDT.
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:09 PM MDT | Areal Flood Advisory | PUB | Fremont | 2 hr |
| Jul 25, 7:50 PM MDT | River Flood Warning | PUB | Las Animas | 3 hr |
| Jul 25, 7:51 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 114 min |
| Jul 25, 8:11 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 3 hr |
| Jul 25, 8:36 PM MDT | Flash Flood Warning | PUB | Baca, Las Animas | 6 hr |
| Jul 25, 9:56 PM MDT | Areal Flood Advisory | PUB | Bent, Otero, Prowers | 3 hr |
| Jul 26, 10:39 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 10 hr |
| Jul 26, 2:27 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 2 hr |
| Jul 26, 2:34 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Jul 26, 2:54 PM MDT | Flash Flood Warning | PUB | El Paso | 96 min |
| Jul 26, 3:04 PM MDT | Areal Flood Advisory | PUB | Fremont, Teller | 106 min |
| Jul 26, 3:12 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 26, 3:38 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont, Saguache | 3 hr |
| Jul 26, 4:26 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Jul 26, 4:46 PM MDT | Flash Flood Warning | PUB | Custer, Huerfano, Pueblo | 3 hr |
| Jul 26, 4:59 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.